Alert archive / Idaho / River Flood Warnings in 2018
River Flood Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Feb 4, 2018, 9:24 PM PST for Latah County, Idaho; Whitman County, Washington. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2018, 9:24 PM PST (05:24 UTC)
- Expired
- Feb 5, 2018, 10:53 PM PST
- In force
- 25 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Latah County, ID, Whitman County, WA
The radar
The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Palouse River near Potlatch (PLOI1). The gauge peaked at 15.87 ft at Feb 5, 2018, 8:00 AM PST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13345000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
841 WGUS46 KOTX 050524 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Spokane, WA 924 PM PST Sun Feb 4 2018 ...The National Weather Service in Spokane has issued a flood warning for the following rivers and lakes in Idaho...Washington... Palouse River near Potlatch AFFECTING Latah and Whitman Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && IDC057-WAC075-051724- /O.NEW.KOTX.FL.W.0001.180205T0524Z-180206T0601Z/ /PLOI1.1.ER.180205T0451Z.180205T1200Z.180205T1801Z.NO/ 924 PM PST Sun Feb 4 2018 The National Weather Service in Spokane, WA has issued a * Flood Warning for The Palouse River near Potlatch. * until Monday evening. * At 9:01 PM Sunday the stage was 15.0 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is expected to continue to rise to near 15.4 feet by early Monday. The river is forecast to fall below flood stage Monday late morning. && LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723 4698 11674 * At 15.0 feet...Extensive flooding of the low lying areas between Potlatch, ID and Palouse, WA will occur. Flooding will occur at the Lions Club Community Park and Hayton Greene Park in Palouse. South River Road will likely be flooded where it crosses the Palouse River at Wellesley Rd. The Potlatch softball and baseball fields will start to flood. $$
3 follow-up statements
370 WGUS86 KOTX 050944 FLSOTX Flood Statement National Weather Service Spokane, WA 144 AM PST Mon Feb 5 2018 ...The flood warning continues for the following rivers and lakes in Idaho...Washington... Palouse River near Potlatch affecting Latah and Whitman Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && IDC057-WAC075-060610- /O.EXT.KOTX.FL.W.0001.000000T0000Z-180206T0610Z/ /PLOI1.1.ER.180205T0451Z.180205T1200Z.180205T1810Z.NO/ 144 AM PST Mon Feb 5 2018 ...Flood Warning now in effect until this evening... The Flood Warning continues for The Palouse River near Potlatch. * until this evening. * At 1:16 AM Monday the stage was 15.63 feet. * Flood stage is 15.00 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is expected to continue to rise to near 15.8 feet by early this morning. The river is forecast to fall below flood stage late this morning. && LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723 4698 11674 * At 17.5 feet...Water will be over Flannigan Creek Road where it crosses the Palouse River just downstream of Potlatch, Idaho. * At 16.5 feet...Water will be up to the back door at the city shop in Palouse. Water will approach the home on Main St near Hayton Greene Park. Lions Club Park in Palouse will be submerged and water will be around the playground at the Hayton Greene Park. * At 15.0 feet...Extensive flooding of the low lying areas between Potlatch, ID and Palouse, WA will occur. Flooding will occur at the Lions Club Community Park and Hayton Greene Park in Palouse. South River Road will likely be flooded where it crosses the Palouse River at Wellesley Rd. The Potlatch softball and baseball fields will start to flood. $$
741 WGUS86 KOTX 051658 FLSOTX Flood Statement National Weather Service Spokane, WA 858 AM PST Mon Feb 5 2018 ...The flood warning continues for the following rivers and lakes in Idaho...Washington... Palouse River near Potlatch AFFECTING Latah and Whitman Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && IDC057-WAC075-060717- /O.EXT.KOTX.FL.W.0001.000000T0000Z-180206T0717Z/ /PLOI1.1.ER.180205T0451Z.180205T1415Z.180205T1917Z.NO/ 858 AM PST Mon Feb 5 2018 ...Flood Warning now in effect until this evening... The Flood Warning continues for The Palouse River near Potlatch. * until this evening. * At 8:45 AM Monday the stage was 15.81 feet. * Flood stage is 15.00 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is expected to continue to fall to below flood stage this afternoon. && LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723 4698 11674 * At 15.0 feet...Extensive flooding of the low lying areas between Potlatch, ID and Palouse, WA will occur. Flooding will occur at the Lions Club Community Park and Hayton Greene Park in Palouse. South River Road will likely be flooded where it crosses the Palouse River at Wellesley Rd. The Potlatch softball and baseball fields will start to flood. $$
258 WGUS86 KOTX 060653 FLSOTX Flood Statement National Weather Service Spokane, WA 1053 PM PST Mon Feb 5 2018 ...The flood warning is cancelled for the following rivers and lakes in Idaho...Washington... Palouse River near Potlatch AFFECTING Latah and Whitman Counties ...Cooler temperatures and drier weather will allow the Palouse river to slowly recede tonight and Tuesday... PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && IDC057-WAC075-060723- /O.CAN.KOTX.FL.W.0001.000000T0000Z-180206T0717Z/ /PLOI1.1.ER.180205T0451Z.180205T1415Z.180206T0630Z.NO/ 1053 PM PST Mon Feb 5 2018 The Flood Warning is cancelled for The Palouse River near Potlatch. * At 10:45 PM Monday the stage was 14.98 feet. * Flood stage is 15.00 feet. * Fell below flood stage at 10:45 PM Monday. * Forecast...The river is expected to continue to fall to 11.4 feet by Wednesday morning. && LAT...LON 4688 11670 4687 11698 4686 11722 4697 11723 4698 11674 * At 15.0 feet...Extensive flooding of the low lying areas between Potlatch, ID and Palouse, WA will occur. Flooding will occur at the Lions Club Community Park and Hayton Greene Park in Palouse. South River Road will likely be flooded where it crosses the Palouse River at Wellesley Rd. The Potlatch softball and baseball fields will start to flood. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 5:17 PM PST, 4 hours 7 minutes earlier.
Area forecast discussion, Feb 4, 5:17 PM PST, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Spokane WA 517 PM PST Sun Feb 4 2018 .SYNOPSIS... Expect gusty winds this evening, while rain and mountain snow showers continue in north Idaho and near the Cascade Crest. It will remain mild, with the mountain showers gradually decreasing through mid week. Rain and mountain snow return Thursday followed by more breezy winds. Look for drier and cooler weather weather by next weekend. && .DISCUSSION... Cold front made faster progress through the forecast area than expected. Another update to decrease cloud cover and pops necessary. Wind and wind gusts are running reasonably close to what was expected. /Pelatti && .AVIATION... 00Z TAFs: A cold front pushes across the TAF sites this evening, accompanied by gusty west to southwest winds. Winds will slowly decrease overnight, but stay gusty at KPUW and KLWS. It should remain VFR at KEAT and KMWH in the post frontal environment. KLWS may near MVFR behind the front, but VFR will be predominant with occasional light showers. KPUW and the KGEG-KCOE corridor will see mostly MVFR cigs and light showers, especially with the frontal passage. May see improvement late this evening, although models trend for the moist southwest upslope surface flow to lead to MVFR cigs by morning. /rfox. && .PRELIMINARY POINT TEMPS/POPS... Spokane 38 45 32 42 32 45 / 10 30 10 10 10 10 Coeur d'Alene 37 43 31 41 30 43 / 10 50 10 10 10 10 Pullman 40 47 35 45 36 49 / 10 50 50 20 10 10 Lewiston 46 53 38 50 38 53 / 10 20 20 10 10 10 Colville 34 42 29 41 30 41 / 20 20 10 10 20 20 Sandpoint 36 41 31 40 29 39 / 50 50 40 10 20 20 Kellogg 35 41 31 39 31 40 / 90 80 90 20 20 20 Moses Lake 37 52 33 49 34 49 / 0 10 0 0 10 10 Wenatchee 35 51 33 48 34 49 / 10 10 0 10 10 10 Omak 33 42 29 40 30 41 / 10 10 10 10 10 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Feb 4, 5:33 AM PST, 15 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 533 AM PST Sun Feb 4 2018 IDZ001>004-026-027-WAZ031>038-041>044-051345- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 533 AM PST Sun Feb 4 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time.
Nearby
River Flood Warnings in Idaho, 2018River Flood Warnings in Washington, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.